MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Model Number CL-2295AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the leak at the distal and proximal infusion luers of the cool line catheter (lot # 173265) was confirmed during the visual inspection and functional testing.Both distal and proximal infusion luers on the catheter were cracked.The probable root cause for the cracked luers could be due to a latent material defect or due to over torqueing of the luer connectors.Visual inspection of the returned catheter was performed and found the distal and proximal infusion luers were cracked.In addition, unrelated to the reported complaint, the shaft of the catheter was cut 14 cm away from the manifold by the customer before the item was shipped for evaluation.During the functional testing, the returned catheter was connected to the syringe, and upon applying the pressure, a leak was observed at the distal and proximal infusion luers; thus, confirming the reported complaint.No further testing of the returned catheter could be performed due to the condition in which the catheter was received.During manufacturing all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.It is unlikely that the defective catheter was shipped.Historical complaints were reviewed for information related to the reported complaint and there was no similar complaint reported for the cool line catheter with lot number 173265.
 
Event or Problem Description
A 68 years old female patient underwent ivtm therapy for hypothermia.The cool line catheter (lot # 173265) was inserted into the patient's subclavian vein.At the start of ivtm therapy, the patient's temperature was 36.7°c.On (b)(6) 2023, the nurse noticed a leak at the distal infusion luers connection.Per the reporter, the distal infusion port was used to deliver the nimotop medication.The line was disconnected, and the medication was switched to the proximal infusion luer.On (b)(6) 2023, eleven days after the leak incident, the second leak was observed at the proximal infusion lumen connection.The catheter was replaced.The therapy is still ongoing.No consequences or impact to the patient.
 
Event or Problem Description
The ivtm therapy was performed on a 68-year-old female patient to induce hypothermia.The cool line catheter (lot # 173265) was inserted into the patient's subclavian vein.At the start of ivtm therapy, the patient's temperature was 37.6°c.On (b)(6) 2023, the nurse noticed a leak at the distal infusion luers connection.Per the reporter, the distal infusion port was used to deliver the nimotop medication.The line was disconnected, and the medication was switched to the proximal infusion luer.On (b)(6) 2023, eleven days after the leak incident, the second leak was observed at the proximal infusion lumen connection.The catheter was replaced.The therapy is still ongoing.No consequences or impact to the patient.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim nguyen
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key17101823
Report Number3010617000-2023-00509
Device Sequence Number7803196
Product Code NCX
UDI-Device Identifier00849111075213
UDI-Public00849111075213
Combination Product (Y/N)N
Initial Reporter CountryWZ
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-2295AE
Device Catalogue Number8700-0781-40
Device Lot Number173265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2023
Supplement Date Received by Manufacturer06/20/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date06/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale